Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 407, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 24, 2018, 10:32 PM CDT for 4 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2018, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 24, 2018, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 10:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:25 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 24, 9:25 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 925 PM CDT Sun Jun 24 2018 .UPDATE... Overall forecast looks in decent shape for the rest of this evening and overnight. As a rather strong trough/vort max moves across the Panhandles and the northern half of Oklahoma, widespread rain and storms will continue to form and move east/southeast tonight. Still a little uncertain how far south and west storms can develop through Monday morning however, so will leave lower POPs in far southern third of Oklahoma and north Texas counties. Will likely see some severe wind gusts with the storms but a little unsure about large hail. && .PREV DISCUSSION... /issued 701 PM CDT Sun Jun 24 2018/ DISCUSSION... AVIATION... A complex of thunderstorms is expected to approach northwest Oklahoma late this evening and move across much of the northern half of Oklahoma until after sunrise Monday. Strong wind gusts are expected. These storms will move east of the TAF sites by late morning Monday and MVFR clouds will lift during the afternoon. PREV DISCUSSION... /issued 246 PM CDT Sun Jun 24 2018/ DISCUSSION... Few if any changes were needed in the long term, and most of the focus today was on short term concerns. An MCS moved through overnight and morning convection persisted behind it, and then began forward propagating southeast. Increasing instability ahead of it should increase the damaging wind potential into southern Oklahoma. Locally heavy rainfall amounts and flooding/flash flooding are possible, but the storms should have enough forward momentum to preclude a significant flash flood threat. The greatest concern may be from near Velma, to Sulphur, to Atoka where heavy rainfall fell yesterday morning. Uncertainty is above normal tonight given effects from significant convection ongoing. Overturning may limit instability some but a strong low-level jet may replenish low level moisture and instability this evening/overnight to support maintenance of High Plains MCS that is expected to evolve and most east-southeast. At least some severe weather potential is possible, with the greatest chance of significant severe and hail to our west, evolving into mostly a wind/heavy rain threat tonight. If convective intensity maintains into central Oklahoma, moisture transport vectors and strong theta-e advection along with decreasing Corfidi vectors may lead to localized flooding becoming the main threat later tonight. We increased rain chances Monday within band of particularly high PWAT values, along synoptic boundary, although best forcing for ascent will be north of us with departing trough. Any convection that occurs could produce heavy rainfall amounts and a localized flooding/flash flooding threat especially where the ground is saturated. A drier/warmer pattern is expected for the rest of the week. Little/no changes were made as the focus has been mostly on short term hazards. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 84 72 95 / 70 50 50 10 Hobart OK 70 88 72 99 / 60 30 30 10 Wichita Falls TX 75 98 76 99 / 20 10 40 0 Gage OK 64 85 69 98 / 90 20 10 0 Ponca City OK 67 83 72 96 / 80 50 50 10 Durant OK 72 93 75 95 / 20 10 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jun 24, 8:15 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 815 PM CDT Sun Jun 24 2018 OKZ004>048-050>052-TXZ083>090-251200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 815 PM CDT Sun Jun 24 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a slight risk for severe thunderstorms overnight. Location... The slight risk is generally along and west of an Alva to Clinton and Seymour, Texas line. A marginal risk covers the area east of the slight area to around Interstate 35. Timing... After 11 PM through 5 AM Monday. Impacts... Damaging wind gusts up to 80 mph. Heavy rainfall that may cause localized flooding. Hail up to the size of quarters. Discussion... Thunderstorms over southeastern Colorado and western Kansas will move through parts of Oklahoma overnight. Strong damaging winds will be the main risk with some hail and heavy rainfall possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There will be a chance for thunderstorms Monday into early Tuesday. A few strong thunderstorms are possible Monday. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 24, 5:23 PM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
523 PM CDT SUN JUN 24 2018
TXZ090-242300-
Clay TX-
523 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
600 PM CDT....
AT 520 PM CDT, a strong thunderstorm was located 10 miles south of
Bluegrove, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Bellevue, Bluegrove and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3354 9835 3378 9818 3364 9798 3360 9798
3346 9820 3347 9822
TIME...MOT...LOC 2220Z 230DEG 15KT 3353 9826
BRBSpecial weather statement, Jun 24, 5:51 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
551 PM CDT SUN JUN 24 2018
OKZ052-242315-
Bryan OK-
551 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Bryan County Until 615 PM
CDT....
AT 547 PM CDT, strong thunderstorms were along a line extending from
6 miles northeast of Bennington to 6 miles south of Albany, moving
east at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Hail up to one-half inch diameter...
Locations impacted include...
Bennington, Albany and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay alert and seek shelter if threatening weather approaches.
&&
LAT...LON 3385 9576 3386 9581 3383 9584 3389 9593
3386 9595 3387 9600 3386 9600 3384 9602
3385 9602 3384 9604 3384 9614 3381 9618
3381 9616 3377 9617 3377 9628 3370 9634
3415 9598 3415 9597 3412 9594 3392 9592
TIME...MOT...LOC 2247Z 247DEG 11KT 3407 9598 3379 9620
BRBLocal storm report, Jun 24, 6:20 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 1 S NICHOLS HILLS 35.53N 97.55W
06/24/2018 OKLAHOMA OK PUBLIC
PICTURE OF LARGE TREE DOWN ON SOCIAL MEDIA.
TIME ESTIMATED FROM RADAR/OBS.
&&
PWSpecial weather statement, Jun 24, 8:47 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 847 PM CDT SUN JUN 24 2018 OKZ018-019-024-025-250215- Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK- 847 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher... northwestern Oklahoma...southwestern Logan and northeastern Canadian Counties Until 915 PM CDT.... AT 840 PM CDT, a strong thunderstorm was located near Cashion, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Guthrie, Piedmont, Cashion, Cedar Valley, Cimarron City, Navina and Seward. This includes Interstate 35 between mile markers 151 and 153. LAT...LON 3566 9770 3580 9783 3594 9758 3579 9738 TIME...MOT...LOC 0140Z 233DEG 23KT 3578 9770 WR
Special weather statement, Jun 24, 9:53 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
953 PM CDT SUN JUN 24 2018
OKZ014-021-250330-
Roger Mills OK-Beckham OK-
953 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills and
northwestern Beckham Counties Until 1030 PM CDT....
AT 951 PM CDT, a strong thunderstorm was located near Sweetwater,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Cheyenne, Sweetwater, Strong City, Berlin and Dempsey.
LAT...LON 3552 10000 3575 9961 3552 9944 3532 9997
3537 10000
TIME...MOT...LOC 0251Z 239DEG 36KT 3544 9995
WRSpecial weather statement, Jun 24, 10:20 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1020 PM CDT SUN JUN 24 2018
OKZ004-009-250345-
Harper OK-Ellis OK-
1020 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR Harper and northwestern Ellis
Counties Until 1045 PM CDT....
AT 1015 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Acres to 5 miles northeast of Knowles to near
Slapout, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3700 9960 3659 9960 3659 9961 3656 9961
3654 10001 3700 10000
TIME...MOT...LOC 0315Z 263DEG 26KT 3714 9997 3693 10012 3662 10011
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:47 PM CDT | Special Weather Statement | OUN | Logan | 28 min |
| Jun 24, 9:53 PM CDT | Special Weather Statement | OUN | Roger Mills | 37 min |
| Jun 24, 10:20 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 24, 11:01 PM CDT | Special Weather Statement | OUN | Ellis | 29 min |
| Jun 24, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 49 min |
| Jun 24, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Custer, Dewey, Ellis, Harper, Major and 3 more | 51 min |
| Jun 25, 12:37 AM CDT | Special Weather Statement | OUN | Roger Mills | 38 min |
| Jun 25, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Caddo, Canadian, Custer, Dewey and 6 more | 49 min |
| Jun 25, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Roger Mills, Washita | 45 min |
| Jun 25, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Garfield, Grady and 8 more | 51 min |
| Jun 25, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Custer, Kiowa, Roger Mills and 1 more | 46 min |
| Jun 25, 1:31 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson | 29 min |
| Jun 25, 1:56 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Comanche, Cotton, Custer and 8 more | 49 min |
| Jun 25, 2:05 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Garfield, Garvin and 12 more | 40 min |
| Jun 25, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Garvin, Grady, Lincoln and 7 more | 46 min |
| Jun 25, 2:47 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Greer, Harmon and 6 more | 43 min |
| Jun 25, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 46 min |
| Jun 25, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 44 min |
| Jun 25, 3:41 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 49 min |
| Jun 25, 4:19 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 41 min |
| Jun 25, 4:34 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 26 min |
| Jun 25, 4:56 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Jun 25, 6:44 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 45 hr |
| Jun 25, 6:46 AM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 26 hr |
| Jun 25, 7:22 AM CDT | Special Weather Statement | OUN | Caddo, Kiowa | 53 min |
| Jun 25, 8:30 AM CDT | River Flood Warning | OUN | Kingfisher, Logan | 49 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.